Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 7, NWS New Orleans, LA

March 24, 202519 parishes in Louisiana; 8 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Mar 24, 2025, 7:14 AM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2025, 7:14 AM CDT (12:14 UTC)
Expired
Mar 24, 2025, 3:40 PM CDT
In force
8 hr
Issued by
NWS New Orleans, LA
All 27 counties

Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS74 KLIX 241214
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
714 AM CDT Mon Mar 24 2025

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
083>088-242015-
/O.NEW.KLIX.WI.Y.0007.250324T1214Z-250324T2100Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper St.
Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal
Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern
Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-
Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa-
Lower Tangipahoa-Northern Livingston-Southern Livingston-Western
Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper
Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall-
Pearl River-Northern Hancock-Northern Harrison-Northern Jackson-
Southern Hancock-Southern Harrison-Southern Jackson-
Including the cities of Baton Rouge, Gramercy, Lyman, Pascagoula,
Covington, Thibodaux, Springfield, Laplace, Shell Beach, Wade,
Cocodrie, Cut Off, Venice, Gloster, Larose, Bayou Sorrel,
Convent, Leeville, Prairieville, Jackson, Myrtle Grove, Akers,
Dexter, Barataria, Sorrento, Buras, Gillsburg, Meraux, Delacroix,
Centreville, McComb, Grand Isle, Clinton, Geismar, Kiln, Folsom,
Livonia, Roseland, Amite, Livingston, Franklinton, Pointe A La
Hache, Saucier, Harahan, Bay St. Louis, Westwego, Reserve,
Lettsworth, Belle Chasse, Brusly, Crossroads, Picayune, Gretna,
Port Allen, East New Orleans, Diamondhead, Montpelier, Salem,
Acy, Bayou Cane, Hammond, Vancleave, Fort Adams, Whitehall,
Sellers, Port Sulphur, Tickfaw, Alliance, Walker, Gautier,
Woodville, Tylertown, Bogalusa, Violet, Poplarville, Montegut,
Chalmette, Smithdale, Paincourtville, Kenner, Pearlington,
Robert, Moss Point, Golden Meadow, Empire, Jean Lafitte,
Galliano, St. Martin, Marrero, Gulfport, Boothville, Pierre Part,
Lafitte, Norco, Dulac, Yscloskey, New Orleans, Long Beach,
Raceland, Kentwood, Addis, Madisonville, French Settlement, New
Roads, Gonzales, Dolorosa, Bush, McNeil, Braithwaite, Wilmer,
Labadieville, White Castle, Necaise, Darlington, Biloxi,
Easleyville, Plaquemine, Ponchatoula, Enon, Donaldsonville,
Liberty, Wakefield, Waveland, Destrehan, Spillman, Killian,
Houma, Mandeville, Ocean Springs, Lutcher, Felps, Metairie,
Independence, Denham Springs, Escatawpa, Chauvin, Slidell,
Greensburg, St. Francisville, and Pass Christian
714 AM CDT Mon Mar 24 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Westerly winds 35 to 45 mph.

* WHERE...Portions of southeast Louisiana and southern Mississippi.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TE
1 follow-up statement
459 
WWUS74 KLIX 242040
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
340 PM CDT Mon Mar 24 2025

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
083>088-242145-
/O.CAN.KLIX.WI.Y.0007.000000T0000Z-250324T2100Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper St.
Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal
Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern
Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-
Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa-
Lower Tangipahoa-Northern Livingston-Southern Livingston-Western
Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper
Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall-
Pearl River-Northern Hancock-Northern Harrison-Northern Jackson-
Southern Hancock-Southern Harrison-Southern Jackson-
Including the cities of Bayou Cane, Norco, Donaldsonville,
Walker, Houma, Yscloskey, Galliano, Leeville, Gloster, Violet,
Barataria, Acy, Bogalusa, McNeil, Belle Chasse, Cocodrie, New
Orleans, Geismar, Venice, Shell Beach, Gonzales, Labadieville,
Prairieville, Moss Point, Darlington, Kenner, Marrero, Bush,
Hammond, Wakefield, Montpelier, Dolorosa, Smithdale, Folsom, St.
Francisville, Reserve, Fort Adams, East New Orleans, Tickfaw,
Ocean Springs, Pierre Part, White Castle, Jackson, Sorrento,
Salem, Montegut, McComb, Laplace, Slidell, Dexter, Easleyville,
Madisonville, Denham Springs, Delacroix, Gautier, Greensburg,
Wilmer, Baton Rouge, Braithwaite, Lettsworth, St. Martin,
Gillsburg, Livonia, Pearlington, Ponchatoula, Gramercy,
Livingston, Liberty, Necaise, Chalmette, Clinton, Franklinton,
Metairie, Golden Meadow, Pointe A La Hache, Port Allen, Westwego,
Harahan, Myrtle Grove, Springfield, Grand Isle, Escatawpa, Lyman,
Convent, Independence, Pass Christian, Mandeville, Killian,
Lutcher, Pascagoula, Spillman, Saucier, Dulac, Empire, Roseland,
Crossroads, Bayou Sorrel, Centreville, Paincourtville, Covington,
Port Sulphur, Enon, Whitehall, Kiln, Diamondhead, Larose, Gretna,
Kentwood, Akers, Woodville, Cut Off, Amite, Lafitte, Sellers,
Wade, Plaquemine, Felps, Tylertown, Waveland, Thibodaux,
Vancleave, New Roads, Bay St. Louis, Boothville, French
Settlement, Jean Lafitte, Destrehan, Gulfport, Picayune, Brusly,
Buras, Meraux, Poplarville, Chauvin, Long Beach, Raceland,
Robert, Alliance, Biloxi, and Addis
340 PM CDT Mon Mar 24 2025

...WIND ADVISORY IS CANCELLED...

Winds have weakened across the region and will continue subsiding 
this afternoon and evening.

$$

MEFFER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:29 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 24, 3:29 AM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
329 AM CDT Mon Mar 24 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Tuesday)
Issued at 217 AM CDT Mon Mar 24 2025

Cold front sagging south this morning and will stall by mid morning
around 9-10am. This will cause the area of sh/ts to the north to
move into the area just before daylight today. Forcing and focus is
beginning to weaken with this and dominant forcing will eventually
become cold pooling. Stability paramaters are also increasing
somewhat as well. This is mostly due to winds becoming parallel to
the frontal boundary today. This is not to say there will be no
potential for a strong or severe storm because numbers remain
marginal but they do exist. SPC has a marginal risk for severe today
and this looks valid. But as stability slowly rises, these storms
should slowly weaken further as the day progresses. There will be
plenty of rainfall around and it is needed. A few of these storms
will be capable of rain rates around 2" per hour but will be
transitory. This would still be capable of ponding in the normal
places. The next issue will be fog tonight. Conditions are looking
very good for advection fog tonight into Tue morning. This looks to
be a strat deck moving in a few hundred feet up then slowly lowering
to the sfc or it could just move in as fog. We will be able to look
at this a bit more well ahead of tonight but the moisture
source(rain) and thermal profiles will be at very good levels with a
stalled frontal boundary right next to the area. "It don't get much
better than that."

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 217 AM CDT Mon Mar 24 2025

The front will be quasistationary most of the week but should make
its way to the coast by late Tue before stalling again. It should
then pivot by late Wed making its way along the coast then northward
up the Miss River valley through the end of the week. This will help
keep mostly cloudy skies with low probabilities of a passing shower
through mid week. We will keep precip numbers low during mid week
but will begin to bring these numbers higher toward the end of the
week as we are now beginning to move into the time of year for MCS
structures and models are trying to show just this type of feature
moving out of the Rio Grande Valley by the end of the week. Since,
these are mesoscale features, we will need to be a lot closer in
time to it before determining how strong and where it will move by
the weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 217 AM CDT Mon Mar 24 2025

Mostly MVFR cigs with a few sites showing VFR cigs this morning. All
locations will at least temporarily have IFR cigs this morning
especially as TSRA moves into the area. Temp IFR vis could result
from these storms as well along with gusty multidirectional winds as
they approach. Cigs should move to MVFR around noon today and VFR
during the afternoon. But cigs and vis will rapidly move to IFR and
possibly LIFR ranges after midnight tonight.

&&

.MARINE...
Issued at 217 AM CDT Mon Mar 24 2025

Southerly winds will remain at 15kt or less today but become light
and erratic later today into Tuesday before becoming northerly late
Tuesday but still 15kt or less. East winds will develop by Thu into
the end of the week with wind speeds rising to around 20kt. There is
a high potential for dense fog in the nearshore waters tonight into
Tue morning. This will hold especially true for the Miss River.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  57  84  56 /  70   0   0   0
BTR  79  60  85  59 /  60   0   0   0
ASD  79  58  84  59 /  70  10   0   0
MSY  77  61  82  62 /  80  10   0   0
GPT  74  58  80  58 /  70  10   0   0
PQL  76  55  81  56 /  70  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

In the hours before

Special weather statement, Mar 24, 6:52 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
652 AM CDT Mon Mar 24 2025

LAZ037-039-071-MSZ069>071-077-241215-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-Amite MS-Pearl River MS-
652 AM CDT Mon Mar 24 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN ST.
HELENA, NORTHERN TANGIPAHOA AND WASHINGTON PARISHES, WALTHALL, PIKE,
EASTERN AMITE AND PEARL RIVER COUNTIES THROUGH 715 AM CDT
...

At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kentwood to 9 miles south of Dexter.
Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Osyka, Enon, Roseland, Tangipahoa, Crossroads, Summit, Magnolia,
Mount Herman, Wilmer, Kentwood, Bogalusa, Angie, Mccomb, Poplarville,
Varnado, Mccomb Airport, Salem, Franklinton, Dexter, and Tylertown.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 49 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 24.
 Interstate 59 in Mississippi between mile markers 21 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Louisiana...and southern Mississippi.

&&

LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
      3113 9000 3113 8994 3107 8992 3107 8984
      3100 8983 3101 8951 3098 8947 3098 8943
      3101 8942 3100 8934 3074 8934 3070 8985
      3075 9066 3135 9065 3135 9011
TIME...MOT...LOC 1151Z 015DEG 13KT 3097 9059 3094 9000

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MSW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 6:47 AM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge43 min
Mar 24, 6:52 AM CDTSpecial Weather StatementLIXWashington23 min
Mar 24, 7:00 AM CDTFlash Flood WarningLIXEast Baton Rouge, West Baton Rouge6 days
Mar 24, 7:06 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Baton Rouge, West Feliciana39 min
Mar 24, 7:18 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge42 min
Mar 24, 7:22 AM CDTSpecial Weather StatementLIXLivingston38 min
Mar 24, 7:25 AM CDTSpecial Weather StatementLIXEast Feliciana, West Feliciana35 min
Mar 24, 7:44 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena32 min
Mar 24, 7:56 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Saint James, Saint John the Baptist, Tangipahoa38 min
Mar 24, 7:57 AM CDTSpecial Marine WarningLIX63 min
Mar 24, 8:01 AM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa, Washington32 min
Mar 24, 8:15 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington45 min
Mar 24, 8:23 AM CDTSevere Thunderstorm WarningLIXSaint John the Baptist, Saint Tammany, Tangipahoa40 min
Mar 24, 8:40 AM CDTSpecial Marine WarningLIX65 min
Mar 24, 9:02 AM CDTSpecial Weather StatementLIXOrleans28 min
Mar 24, 9:36 AM CDTSpecial Weather StatementLIXAssumption24 min
Mar 24, 9:39 AM CDTSpecial Marine WarningLIX46 min
Mar 24, 9:43 AM CDTSpecial Weather StatementLIXAssumption32 min
Mar 24, 9:56 AM CDTSpecial Weather StatementLIXSaint Charles34 min
Mar 24, 9:58 AM CDTSpecial Marine WarningLIX42 min
Mar 24, 10:05 AM CDTGale WarningLIX6 hr
Mar 24, 10:09 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne34 min
Mar 24, 10:22 AM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Terrebonne38 min
Mar 24, 10:36 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles39 min
Mar 24, 11:03 AM CDTSpecial Weather StatementLIXSaint Bernard42 min
Mar 24, 3:55 PM CDTSmall Craft AdvisoryLIX7 hr
Mar 24, 8:57 AM CDTSpecial Weather StatementLIXHancock48 min
Mar 24, 9:11 AM CDTSpecial Weather StatementLIXHancock, Harrison34 min

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Mississippi, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.